Alert archive / Alabama / Tornado Warnings in 2008

Tornado Warning 3, NWS Huntsville, AL

January 10, 2008Cullman County, Alabama

NWS Huntsville, AL issued this tornado warning at Jan 10, 2008, 4:09 PM CST for Cullman County, Alabama. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 10, 2008, 4:09 PM CST (22:09 UTC)
Expired
Jan 10, 2008, 4:32 PM CST
In force
23 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Cullman County, AL

The radar

The Northeast Alabama radar (KHTX), 99 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 10, 11:33 AM CSTTornado Watch PDSSPC9 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.2 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 102209
TORHUN
ALC043-102245-
/O.NEW.KHUN.TO.W.0003.080110T2209Z-080110T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
409 PM CST THU JAN 10 2008

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN CULLMAN COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 445 PM CST

* AT 409 PM CST...TRAINED WEATHER SPOTTERS REPORTED A FUNNEL CLOUD
  NEAR GOOD HOPE...OR ABOUT NEAR CULLMAN...MOVING NORTHEAST AT 40
  MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  GOOD HOPE.  
  CULLMAN.
  HOLLY POND.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT OR STORM
SHELTER. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST
FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A
CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY
AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3430 8647 3401 8688 3413 8694 3431 8680
TIME...MOT...LOC 2209Z 229DEG 35KT 3416 8682

$$

DJN
2 follow-up statements
000 
WWUS54 KHUN 102221
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
421 PM CST THU JAN 10 2008

ALC043-102245-
/O.CON.KHUN.TO.W.0003.000000T0000Z-080110T2245Z/
CULLMAN AL-
421 PM CST THU JAN 10 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CST FOR EASTERN
CULLMAN COUNTY...

AT 421 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS 
STORM WAS LOCATED NEAR FAIRVIEW...MOVING NORTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
BAILEYTON AND JOPPA. THIS STORM IS ALSO CAPABLE OF PRODUCING DIME TO 
NICKEL SIZE HAIL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3430 8647 3401 8688 3413 8694 3431 8680
TIME...MOT...LOC 2221Z 229DEG 42KT 3425 8668

$$

DJN
000 
WWUS54 KHUN 102232
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
432 PM CST THU JAN 10 2008

ALC043-102242-
/O.CAN.KHUN.TO.W.0003.000000T0000Z-080110T2245Z/
CULLMAN AL-
432 PM CST THU JAN 10 2008

...THE TORNADO WARNING FOR EASTERN CULLMAN COUNTY IS CANCELED...

WEATHER SERVICE DOPPLER RADAR INDICATED THE TORNADIC THUNDERSTORM
THAT PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY. THEREFORE THE
TORNADO WARNING HAS BEEN CANCELED.

HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE 
STILL POSSIBLE FROM ADDITIONAL THUNDERSTORMS. STAY INDOORS UNTIL THE 
STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3430 8647 3401 8688 3413 8694 3431 8680
TIME...MOT...LOC 2232Z 229DEG 42KT 3433 8656

$$

DJN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Jan 10, 3:49 PM CST, 20 minutes earlier.

Area forecast discussion, Jan 10, 3:49 PM CST, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
349 PM CST THU JAN 10 2008

...TORNADO WATCH 17 IN EFFECT UNTIL 7 PM CST FOR NORTH CENTRAL
ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE...
...HIGH WIND WARNING IN EFFECT UNTIL 5 PM FOR PORTIONS OF NORTH
CENTRAL ALABAMA...

.UPDATE...A HIGH WIND WARNING HAS BEEN ISSUED FOR PARTS OF N
CENTRAL AL. REPORTS OF WIND DAMAGE BEHIND THE MAIN LINE OF TSTMS
HAVE BEEN RECEIVED OVER THE LAST HR. INCREASING GRADIENT WINDS ARE
LIKELY TO CONTINUE THROUGH THE AFTERNOON HRS BEFORE WEAKENING AS
THE COLD FRONT APPROACHES THE TN VALLEY.
&&

.PREV DISCUSSION...LINE OF STRONG TO SEVERE TSTMS FROM S MIDDLE
TN SWD TO NW AL AND TO SE MS CONTINUES TO MOVE EWD THIS AFTERNOON
ACROSS THE TN VALLEY. THIS ACTIVITY IS EXPECTED TO MOVE ACROSS THE
BULK OF THE FORECAST AREA FROM W TO E DURING THE REMAINING
AFTERNOON AND EARLY EVENING HRS. MUCH OF THESE TSTMS HAVE A
HISTORY OF PRODUCING EITHER LARGE HAIL...DAMAGING WINDS AND/OR
ISOLATED TORNADOES AND THIS THREAT LOOKS TO CONTINUE THRU THE
EARLY EVENING HRS BASED ON THE CURRENT MESOSCALE PATTERN AND
THERMO INDICIES. SHEAR PROFILES BASED OFF THE LATEST RUC13
SOUNDINGS INDICATE ENHANCED CURVATURE IN THE LOWER LEVELS COUPLED
WITH INCREASING POS ENERGY THEREBY SUGGESTING MOST TSTMS LATER
THIS AFTERNOON AND EARLY THIS EVENING WILL TREND TOWARD SUPERCELL
DEVELOPMENT. ALL CONVECTIVE ACTIVITY IS DEVELOPING WELL AHEAD OF A
COLD FRONT CURRENTLY POSITIONED FROM ERN AR SWD TO S CENTRAL LA.
THE LATEST SHORT RANGE MODELS STILL INDICATE THE COLD FRONT MOVING
THROUGH THE TN VALLEY DURING THE LATE EVENING AND OVERNIGHT HRS.
STRONG CONVECTION THOUGH SHOULD BE DIMINISHING OR MOVE E OF THE
AREA WELL AHEAD OF THE ONCOMING BOUNDARY WITH THE LOSS OF DAYTIME
HEATING AND SFC BASED INSTABILITY.

A LITTLE BIT OF A COOL DOWN IS THEN IN STORE FOR THE TN VALLEY
BEHIND THE EXITING FRONT STARTING FRI AS HIGH PRESSURE MOVES INTO
THE SE REGION. OVERALL TEMPS LOOK TO RUN AT OR SLIGHTLY ABOVE
NORMAL THROUGH SAT UNDER PARTLY CLOUDY CONDITIONS BEFORE THE SFC
HIGH MOVES OFF TOWARD THE NE APPROACHING THE NRN ATLANTIC BASIN.
THE GLOBAL MODELS ARE STILL INDICATING AN AREA OF LOW PRESSURE
DEVELOPING OVER THE NW GULF LATE SAT BEFORE MOVING ENEWD SUN
TOWARD THE SE ATLANTIC COAST. THE EXTENT OF WRAP AROUND MOISTURE
AND ASSOC PRECIP REMAINS IN QUESTION ALTHOUGH ENOUGH ENERGY ASSOC
WITH THE LOW PRESSURE SYSTEM MAY GET DISPLACED NWD TO WARRANT
SLIGHT CHANCE POPS SUN AND SUN NT. STRONG HIGH PRESSURE OUT OF THE
PLAINS STATES IS THEN INDICATED TO MOVE INTO THE SE REGION
STARTING MON WITH OVERALL TEMPS RETURNING TO NORMAL READINGS INTO
MID WEEK UNDER PARTLY CLOUDY CONDITIONS.
&&

.AVIATION...STRONG TO SEVERE TSTMS WILL BE THE MAIN WX THREAT FOR
THE TERMINALS FOR THE REMAINDER OF THIS AFTERNOON AND EARLY THIS
EVENING...WITH THE HIGHER PROB EXISTING FOR AIRPORTS E OF I-65.
IFR CONDITIONS WITH GUSTS UPWARD TO 45 KTS ARE POSSIBLE THRU 01Z
IN AND NEAR THE TSTM ACTIVITY. CONDITIONS ARE EXPECTED TO IMPROVE
TO MVFR CRITERIA (CEILING HEIGHTS AROUND 1500 TO 3000 FT) LATER
THIS EVENING AND OVERNIGHT ALTHOUGH SFC WINDS MAY CONTINUE TO RUN
NEAR 15 KTS BEFORE DIMINISHING FRI MORNING. VFR CONDITIONS SHOULD
THEN PREVAIL THRU FRI.
&&

.UPDATED HUN WATCHES/WARNINGS/ADVISORIES...
AL...TORNADO WATCH IN EFFECT UNTIL 7PM CST FOR THE FOLLOWING
     COUNTIES: LIMESTONE...LAWRENCE...MORGAN...MADISON...
     MARSHALL.
     HIGH WIND WARNING UNTIL 5 PM THURSDAY FOR THE FOLLOWING ZONES:
     LAWRENCE...LIMESTONE...MADISON...AND MORGAN.
TN...TORNADO WATCH IN EFFECT UNTIL 7PM CST FOR THE FOLLOWING
     COUNTIES: LINCOLN...MOORE.
     HIGH WIND WARNING UNTIL 5 PM THURSDAY FOR THE FOLLOWING ZONES:
     AND LINCOLN.
&&

DG.09
Hazardous weather outlook, Jan 10, 10:15 AM CST, 5 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1015 AM CST THU JAN 10 2008

ALZ001>010-016-TNZ076-096-097-110200-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1015 AM CST THU JAN 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...
SOUTHERLY WINDS IN ASSOCIATION WITH A STRONG STORM SYSTEM
CONTINUES TO USHER AN UNSEASONABLY MILD AND UNSTABLE AIRMASS INTO
THE TENNESSEE VALLEY. THE AIRMASS WILL CONTINUE TO DESTABILIZE AS
WE CONTINUE THROUGH THE AFTERNOON HOURS...AND COUPLED WITH STRONG
WIND ENERGY ALOFT....WILL SET THE STAGE FOR STRONG TO SEVERE
THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. THE PRIMARY
THREATS WILL BE ISOLATED TORNADOES...DAMAGING STRAIGHT LINE
WINDS...AND LARGE HAIL.

A SQUALL LINE AHEAD OF AN APPROACHING COLD FRONT WILL SWEEP ACROSS
THE AREA FROM WEST TO EAST BY THIS EVENING. THE HIGHER THREAT FOR
ISOLATED TORNADOES AND LARGE HAIL WILL EXIST AMONG THUNDERSTORMS
THAT DEVELOP JUST AHEAD OF THIS SQUALL LINE THIS AFTERNOON...WHILE
DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH STRONGER CELLS
EMBEDDED WITHIN THE SQUALL LINE ITSELF. THE THREAT FOR SEVERE
WEATHER WILL END AS THE FRONT PASSES THROUGH THE REGION TONIGHT.

IN ADDITION TO THE POTENTIAL FOR SEVERE WEATHER...LOCALLY HEAVY
RAINFALL IS POSSIBLE...PARTICULARLY EAST OF THE INTERSTATE 65
CORRIDOR WHERE AMOUNTS IN EXCESS OF 2 INCHES MAY OCCUR IN ISOLATED
LOCATIONS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUESTED TODAY AND THIS EVENING.

CBD

In the hours before

Special weather statement, Jan 10, 2:56 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
256 PM CST THU JAN 10 2008

ALZ005-102130-
LIMESTONE-
256 PM CST THU JAN 10 2008

...SIGNIFICANT WEATHER ALERT FOR LIMESTONE COUNTY UNTIL 330 PM CST...

AT 255 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS ACROSS LIMESTONE COUNTY...MOVING
NORTHEAST AT 55 MPH.

WINDS UP TO 50 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE
EXPECTED WITH THIS STORM. THESE STORMS WILL BE CAPABLE OF SNAPPING
SMALL TREE LIMBS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

CBD
Local storm report, Jan 10, 3:04 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
304 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     3 SE CHEROKEE           34.73N 87.93W
01/10/2008                   COLBERT            AL   UTILITY COMPANY

            SHEFFIELD UTILITIES REPORTED A TREE BLOWN DOWN IN THE
            BARTON COMMUNITY.

0225 PM     TSTM WND DMG     2 N WATERLOO            34.95N 88.06W
01/10/2008                   LAUDERDALE         AL   EMERGENCY MNGR

            LAUDERDALE COUNTY EMERGENCY MANAGEMENT OFFICIALS REPORTED
            A FEW TREES DOWN ALONG COUNTY ROAD 14.

0225 PM     TSTM WND DMG     2 ESE COURTLAND         34.66N 87.28W
01/10/2008                   LAWRENCE           AL   LAW ENFORCEMENT

            911 CENTER REPORTED TREES DOWN ON HIGHWAY 20 AND HIGHWAY
            33 INTERSECTION 2 MILES ENE OF COURTLAND.

0225 PM     HAIL             16 ENE WATERLOO         35.01N 87.80W
01/10/2008  E0.88 INCH       LAUDERDALE         AL   EMERGENCY MNGR

            NICKEL HAIL REPORTED IN THE MURPHYS CROSSROADS COMMUNITY.

0245 PM     NON-TSTM WND DMG RED BANK                34.77N 87.37W
01/10/2008                   LAWRENCE           AL   EMERGENCY MNGR

            LAWRENCE COUNTY EMERGENCY MANAGMENT OFFICIALS REPORTED
            TREES LIMBS DOWN IN THE RED BANK COMMUNITY.

0250 PM     NON-TSTM WND DMG CHEROKEE                34.76N 87.97W
01/10/2008                   COLBERT            AL   EMERGENCY MNGR

            COLBERT COUNTY EMERGENCY MANAGEMENT OFFICIALS REPORTED
            TREES DOWN AAND POWERLINES DOWN ACROSS COUNTY.

&&

KWEBER
Special weather statement, Jan 10, 3:04 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
304 PM CST THU JAN 10 2008

ALZ006-TNZ096-102145-
LINCOLN-MADISON-
304 PM CST THU JAN 10 2008

...SIGNIFICANT WEATHER ALERT FOR LINCOLN AND MADISON COUNTIES UNTIL
345 PM CST...

AT 304 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS...EXTENDING FROM NEAR ATHENS TO
SMITHLAND IN LINCOLN COUNTY TENNESSEE...MOVING NORTHEAST AT 40 MPH.

STRONG WIND GUSTS UP TO 50 MPH AND HEAVY DOWNPOURS CAN BE EXPECTED
WITH THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  MADISON.
  HARVEST.
  TONEY.
  GLADSTONE.
  ELKWOOD.
  TAFT.
  CARMARGO.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

DJN
Special weather statement, Jan 10, 3:25 PM CST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
325 PM CST THU JAN 10 2008

ALZ004>007-TNZ096-102215-
LAWRENCE-LIMESTONE-LINCOLN-MADISON-MORGAN-
325 PM CST THU JAN 10 2008

...SIGNIFICANT WEATHER ALERT FOR LAWRENCE...LIMESTONE...LINCOLN...
MADISON AND MORGAN COUNTIES UNTIL 415 PM CST...

AT 325 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM NEAR HUNTLAND TO THE
NORTH END OF BANKHEAD NATIONAL FOREST...MOVING NORTHEAST AT 40 MPH.

HEAVY RAIN...STRONG WIND GUSTS TO 50 MPH AND PEA SIZE HAIL CAN BE
EXPECTED WITH THESE STORMS. HEAVY RAIN MOVING OVER THE SAME AREAS
PARTICULARLY ACROSS SOUTHEAST LAWRENCE AND EASTERN LIMESTONE
COUNTIES...WILL CREATE MINOR LOWLAND FLOODING. ESTIMATED RAINFALL
AMOUNTS OF 1 TO 1 1/2 INCHES OF RAIN PER HOUR CAN BE EXPECTED.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  TRINITY.
  SMITHLAND.
  TONEY.
  LINCOLN.
  NEEL.
  GLADSTONE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM CST THURSDAY EVENING
FOR NORTHERN ALABAMA AND CENTRAL TENNESSEE.

DJN
Special weather statement, Jan 10, 3:46 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
346 PM CST THU JAN 10 2008

ALZ010-102230-
DE KALB-
346 PM CST THU JAN 10 2008

...SIGNIFICANT WEATHER ALERT FOR DEKALB COUNTY UNTIL 430 PM CST...

AT 342 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR REECE CITY...OR 8 MILES NORTH OF GADSDEN...
MOVING NORTHEAST AT 45 MPH.

WINDS UP TO 40 MPH AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  RODENTOWN.
  CROSSVILLE.
  COLLINSVILLE.
  COLLBRAN.
  FORT PAYNE.
  PINE RIDGE.
  ADAMSBURG.

THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

27
Local storm report, Jan 10, 3:50 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
350 PM CST THU JAN 10 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     ELKMONT                 34.93N 86.98W
01/10/2008                   LIMESTONE          AL   EMERGENCY MNGR

            EMERGENCY MANAGEMENT OFFICIALS REPORTED TREES AND
            POWERLINES DOWN AND DAMAGE TO OUTBUILDINGS NORTHEAST OF
            ELKMONT.

0335 PM     TSTM WND DMG     RIPLEY                  34.76N 87.12W
01/10/2008                   LIMESTONE          AL   EMERGENCY MNGR

            EMERGENCY MANAGEMENT OFFICIALS REPORTED TREES AND
            POWERLINES DOWN IN RIPLEY AND SOUTH OF ATHENS.

&&

KWEBER

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 1:48 PM CSTTornado WarningHUNColbert, Lauderdale42 min
Jan 10, 2:06 PM CSTSevere Thunderstorm WarningHUNFranklin, Lawrence24 min
Jan 10, 2:18 PM CSTTornado WarningHUNLauderdale27 min
Jan 10, 3:32 PM CSTSevere Thunderstorm WarningHUNLimestone, Morgan27 min
Jan 10, 3:41 PM CSTHigh Wind WarningHUNLawrence, Limestone, Madison, Morgan79 min
Jan 10, 4:02 PM CSTSevere Thunderstorm WarningHUNDeKalb28 min
Jan 10, 4:07 PM CSTSevere Thunderstorm WarningHUNMadison23 min
Jan 10, 4:27 PM CSTSevere Thunderstorm WarningHUNCullman33 min
Jan 10, 5:11 PM CSTSevere Thunderstorm WarningHUNDeKalb, Marshall49 min
Jan 10, 5:29 PM CSTSevere Thunderstorm WarningHUNDeKalb, Jackson46 min
Jan 10, 5:50 PM CSTSevere Thunderstorm WarningHUNDeKalb25 min

Nearby

Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.